Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy Advice
Sep 29, 2008

Hello Dr. Henry,

I have been on Trizivir and Sustiva for 5 or 6 years now with my VL for the first several years undetectable and for the last few blipping but not yet going to 1000. Usually in the 200-400 range. Tcells are around 550. I never miss a dose of my meds. For the last couple of weeks, my feet have been tingling (mostly left foot) - and sometimes its in my arms. I am seeing my Dr. in 2 weeks, but wanted to get your opinion - could the meds I'm on be contributing to this issue? If so, are there more nerve friendly meds that I could investigate and ask my dr. about? Thank you! Alex

Response from Dr. Henry

The risk for neuropathy with your current regimen is relatively low so it would not be a clear matter to recommend an alternative regimen with a lower risk for neuropathy. HIV or drug related neuropathy generally involves the toes then feet in a symmetric manner before involving the fingers so what you describe would be a little unusual to be simply related to one of your HIV drugs. It is recommended that an alternative regimen be considered that would be expected to be fully suppressive with your treatment and resistance history. KH



Previous
Atripla Side Effects Or My Imagination?
Next
No side effects yet with Atripla...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement